We give hope.
The miracle of recovery can be yours too

Wednesday, January 29, 2014

Deadly Heroin Fentanyl Mixture

X0000P0130
Heroin is a dangerous drug; heroin mixed with the synthetic opiate fentanyl has, time and time again, proven to be fatal. A surge of heroin, mixed with fentanyl, related overdose deaths has resulted in the Drug Enforcement Administration (DEA) joining the investigation into the death of 22 people in western Pennsylvania, The Wall Street Journal reports.

“We do have a good idea where it’s coming from,” Pennsylvania Attorney General Kathleen Kane said of the deadly mixture. “We’re trying to find the source and get them off the street before there are any more deaths.”

In the past week there were 15 overdose deaths in Allegheny County which appeared to be linked to heroin and fentanyl, according to medical examiner, Dr. Karl Williams. On average, there are five overdose deaths in the county every week.

At the scenes, officials found bags of heroin mixed with fentanyl that had stamps which read “Theraflu” and “Bud Ice,” the article notes. In that area most heroin has a tan color; however, the bags containing the deadly mixture had a powder that was pure white, Williams said. “Clearly, someone has mixed up a big dose of it,” he said.

Unfortunately, warning the community about the potentially dangerous mixture may have an undesired effect. A number of addicts may seek out the batch for a more potent dose. “A lot will chase it, and demand goes up,” Neil Capretto, Medical Director of a treatment center told the newspaper. “They will think those who died were just careless.”
Enhanced by Zemanta

No comments:

Post a Comment

Thanks for your comment!

Speak to an Addiction Specialist
About Our Programs

866.930.4673

Insurances We Work With

33171 Paseo Cerveza
San Juan Capistrano
CA 92675